Texas, 2015Winter Weather in Texas, January 9 to 10, 2015
January 9 to 10, 2015 · NWS EWX · 10 events in 10 counties and zones
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 9, 11:28 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 9, 11:28 AM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 AM CST FRI JAN 9 2015
.UPDATE...
AREA RADARS ARE SHOWING MAINLY LIGHT PRECIPITATION ACROSS SOUTH
CENTRAL TEXAS MAINLY ACROSS THE NORTHERN HILL COUNTRY.
TEMPERATURES ARE HOLDING AT 34 TO 37 DEGREE RANGE OVER LLANO AND
BURNET COUNTIES WITH SURFACE OBSERVATIONS REPORTING LIQUID RAIN. A
BRIEF MIXTURE OF LIGHT SLEET WAS REPORTED EARLIER NEAR LAKE
GEORGETOWN. GIVEN THE TEMPERATURES MENTIONED ABOVE...NO IMPACTS TO
ROADWAYS ARE EXPECTED THROUGH LATE AFTERNOON. ALONG AND EAST OF
INTERSTATE 35...LIGHT DRIZZLE IS OCCURRING AS AN UPPER LEVEL
CLUSTER OF MOISTURE FROM THE SOUTHWEST PUSHES ACROSS THE SOUTHERN
PART OF SOUTH CENTRAL TEXAS. A WEAKENING COLD FRONT WILL PUSH
ACROSS THE AREA THIS AFTERNOON...FOLLOWED BY A COLDER AIR MASS.
TEMPERATURES WILL BEGIN TO DROP TO NEAR OR BELOW FREEZING FIRST
ACROSS THE HILL COUNTRY AROUND 4 PM THIS AFTERNOON. BY THAT
TIME...A SLIGHT CHANCE TO CHANCE FOR POSSIBLE FREEZING RAIN OR
SLEET ALONG AND NORTH OF A ROCKSPRINGS TO BOERNE TO DRIPPING
SPRINGS TO GEORGETOWN WILL REMAIN IN THE FORECAST. VERY LIGHT ICE
ACCUMULATION IS EXPECTED WITH SOME TRAVEL IMPACTS CONFINED TO
ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES.
LATEST MODEL RUNS ARE KEYING ON SEVERAL PRECIPITATION BANDS BEGINNING
OVER NORTHEAST MEXICO PUSHING TOWARDS THE SOUTHERN RIO
GRANDE/EDWARDS PLATEAU AREA THIS EVENING. FOR THAT
PERIOD...TEMPERATURES ARE FORECAST TO BE NEAR 31 TO 33 DEGREES
WITH POSSIBLY FREEZING RAIN AND SLEET. A DRY PERIOD IS EXPECTED
OVERNIGHT WITH A SECOND AND STRONG SHOT FOR PRECIPITATION AS AN
UPPER LEVEL TROUGH AXIS NEARS FROM THE WEST. LOOKS LIKE SATURDAY
MORNING FROM 6 AM TO ABOUT NOON...RAIN CHANCES ARE POSSIBLE ACROSS
ALL OF SOUTH CENTRAL TEXAS. TEMPERATURES WILL BE IN THE UPPER 20S
TO THE LOWER 30S ACROSS THE AREA. AT THIS POINT...CONFIDENCE IS
HIGH ON TEMPERATURES BELOW FREEZING ON SATURDAY MORNING WITH LOW
CONFIDENCE ON AREAL COVERAGE OF THE FROZEN PRECIPITATION. WILL BE
CLOSELY MONITORING MODEL GUIDANCE AS THEY COME IN LATE THIS
MORNING AND MAKE ANY NECESSARY ADJUSTMENTS TO THE FRIDAY NIGHT AND
SATURDAY FORECAST. SO FAR...ICE ACCUMULATION IS EXPECTED TO BE
LIGHT BUT WILL REVISE THIS AGAIN AND ADJUST AMOUNTS ACCORDINGLY.
STAY TUNED FOR UPDATED INFORMATION AS WE WORK/IDENTIFY AREAS FOR
POSSIBLE WINTER WEATHER MIX.
&&
.PREV DISCUSSION... /ISSUED 544 AM CST FRI JAN 9 2015/
AVIATION...
MVFR CIGS PREVAIL ACROSS MUCH OF SOUTH CENTRAL TEXAS...EXCEPT FOR
VFR EDWARDS PLATEAU AND RIO GRANDE VALLEY. A COLD FRONT WILL MOVE
ACROSS THE AREA WITH CIGS RISING TO VFR ALL AREAS LATE MORNING
INTO THE AFTERNOON. DUE TO LOW CHANCES OF PRECIP WILL LEAVE
MENTION OUT OF TAFS FOR TODAY. AN UPPER LEVEL TROUGH APPROACHES
THE AREA ON SATURDAY. PRECIP WILL INCREASE BY THE OVERNIGHT HOURS
INTO SATURDAY MORNING. TEMPERATURES BELOW 0 DEGREES CELSIUS MAKE
TYPE FZRAPL FOR KDRT 06Z-12Z AND KAUS/KSAT 12Z-18Z. NLY WINDS LESS
THAN 10 KTS INCREASE TO 10 TO 20 KTS WITH GUSTS UP TO 28 KTS AFTER
THE FRONTAL PASSAGE AND THEN DECREASE TO LESS THAN 10 KTS TONIGHT
AS HIGH PRESSURE SETTLES OVER THE AREA.
PREV DISCUSSION... /ISSUED 415 AM CST FRI JAN 9 2015/
SHORT TERM (TODAY THROUGH SUNDAY MORNING)...
THE COMPLEXITIES OF THE NEXT 48 HOURS HAVE CONTINUED INTO THE 00Z
MODEL RUNS UNFORTUNATELY. THIS CONTINUES TO BE A VERY DIFFICULT
FORECAST WITH UNCERTAINTIES EXISTING IN TEMPERATURES...QPF
GENERATION ASSOCIATED WITH THE UPPER LOW...AND PRECIP TYPE TO BE
EXPECTED. WILL APPROACH THIS DISCUSSION SIMILAR TO THE PREVIOUS BY
APPROACHING EACH TIME FRAME OF CONCERN.
FOR THE NEXT 12 HOURS...CONFIDENCE MODERATE TO HIGH...
THE BAND OF RADAR RETURNS OBSERVED JUST NORTH OF THE CWA SHOULD
CONTINUE TO STAY PUT IF NOT SAG SLIGHTLY SOUTH INTO NORTHERN
WILLIAMSON AND BURNET COUNTIES. OBS OVER THE COURSE OF THE NIGHT
HAVE NOT REGISTERED ANY SIGNIFICANT PRECIP COMING FROM THIS BAND
THIS MORNING AND DO NOT THINK THAT WILL CHANGE BASED OFF THE HI
RES MODEL DEPICTIONS. REGARDLESS...TEMPERATURES HAVE STEADILY
INCREASED FROM 06Z AND ARE NOW IN THE UPPER 30S NEAR THIS BAND.
THUS...CONFIDENCE HAS INCREASED THAT THE PROSPECTS FOR FROZEN
PRECIP ARE LOOKING GRIM...AT LEAST UNTIL LATER IN THE EVENING WHEN
THE COLD FRONT MAKES ITS WAY INTO OUR AREA. SO AT BEST...RAIN
MIXED WITH AN OCCASIONAL ICE PELLET IS NOT OUT OF THE
QUESTION...BUT EVEN IF THAT DOES OCCUR BEFORE 6 PM...ACCUMULATIONS
SHOULDN'T BE A THREAT DUE TO TEMPERATURES ABOVE FREEZING.
FROM 00Z TONIGHT THROUGH 06Z TOMORROW...CONFIDENCE MODERATE...
THE REINFORCING COLD FRONT WILL PUSH THROUGH DURING THE AFTERNOON
AND TEMPERATURES WILL BEGIN DROPPING TO FREEZING BY RIGHT AROUND
00Z. AS THE DENSER AIR MAKES IT INTO THE CWA OVER THE NEXT FEW
HOURS...TEMPERATURES SHOULD DROP WELL INTO THE 20S IN THE NORTH
AND THE COLD AIR WILL FILTER SOUTH AND EXTEND SOUTH OF THE I10
CORRIDOR. JUST HOW COLD THE SOUTHERNMOST COUNTIES WILL GET IS
STILL IN QUESTION...BUT THEY SHOULD STAY ABOVE FREEZING THROUGH
06Z.
DURING THIS PERIOD THE BAJA ORIENTED UPPER LOW WILL BEGIN TO
PRODUCE QPF IN THE BIG BEND AREA AND HOPEFULLY WE WILL BEGIN TO
GET A GRASP OF JUST HOW MUCH PRECIP GENERATION WE CAN EXPECT AS IT
INTERACTS WITH THE MOISTURE BEING ADVECTED INTO THE RIO GRANDE
VALLEY AND SOUTH CENTRAL TEXAS. A WEAK 850 MB HIGH SHOULD SERVE TO
ADVECT GULF MOISTURE INTO THE RIO GRANDE VALLEY BUT THERE IS SOME
DISAGREEMENT ON THE STRENGTH OF THE 850 MB FLOW TO DO THIS.
FROM 06Z THROUGH 18Z SATURDAY...CONFIDENCE LOW...
THIS IS WHERE THE COMPLEXITIES ARE MAXIMIZED...MODELS ARE ALL
HINTING TOWARDS GENERATION OF QPF BEGINNING ON THE MEXICAN PLATEAU
AND IMPACTING DEL RIO BETWEEN 06Z AND 12Z. WITH AT LEAST THE
MOISTURE FIELDS IN DECENT AGREEMENT FROM MODEL TO MODEL...DO THINK
THE OPPORTUNITY FOR PRECIP WILL BE BEST ALONG THE RIO GRANDE
BEFORE 12Z. HOWEVER...THE TEMPERATURES IN THE FAR WEST SHOULD BE
BELOW FREEZING IN VAL VERDE COUNTY...AND RIGHT AT OR JUST ABOVE
FREEZING MOVING OFF THE PLATEAU AND SOUTHWARD ALONG THE RIVER.
WITH THE COLD AIR CONTINUING TO FILTER IN AT THIS POINT...DO THINK
AREAS IN THE WEST COULD SEE A FREEZING RAIN AND SLEET MIXTURE
AFTER 06Z.
TOWARDS DAYBREAK...THE AREA OF QPF WILL MOVE NORTHEASTWARD INTO
THE COLDER AIR IN PLACE ON THE ESCARPMENT AND NORTH OF I10. SO DO
THINK THAT LIGHT FREEZING RAIN AND SLEET CHANCES WILL BE HIGHEST
DURING THIS TIME FRAME OF 12Z-18Z. ACCUMULATIONS ARE HARD TO PEG
AS WELL GIVEN THE UNCERTAINTY IN THE LEVEL OF QPF GENERATION
ASSOCIATED WITH THE UPPER LOW. HOWEVER...THE TEMPERATURES FOR MOST
OF THE CWA SHOULD BE AT OR BELOW FREEZING SO MINOR ACCUMULATIONS
WOULD BE EXPECTED WITH PRECIP THAT FALLS DURING THIS TIME FRAME.
WITH THE UNCERTAINTY OF PRECIP COVERAGE AT THIS POINT...CANT
REASONABLY PINPOINT AREAS OF OPPORTUNITY BUT GIVEN THE
TEMPERATURES...THE BEST SHOT WOULD BE NORTH OF A LINE FROM EAGLE
PASS TO PLEASANTON TO GONZALES.
FROM 18Z FORWARD...CONFIDENCE MODERATE...
TEMPERATURES ARE PROGGED TO RISE SLOWLY BUT SURELY ABOVE FREEZING
FOR THE ENTIRE CWA BY 21Z. WE SHOULD STILL BE SEEING PRECIP ACROSS
THE CWA AS THE LOW CONTINUES ITS TRACK EASTWARD OVER THE AREA.
HOWEVER...ALL PRECIP SHOULD BE LIQUID RAIN BY THAT POINT. LATEST
GUIDANCE ALSO SUGGESTS THAT TEMPERATURES SHOULDN'T FALL BELOW
FREEZING AGAIN SATURDAY NIGHT...LIKELY DUE TO THE NORTHWARD
APPROACH OF A GULF LOW FROM THE THE SOUTHWESTERN GULF DESTABILIZING
THE LOW LEVEL AIR MASS. THUS EXPECT ALL PRECIP FROM 21Z FORWARD TO
BE ALL LIQUID RAIN.
THE UPPER LOW SHOULD FINALLY BEGIN TO EXIT THE AREA SUNDAY BY MID
DAY...AND WE COULDN'T BE MORE EXCITED ABOUT IT...AS TEMPERATURES
WARM BACK INTO THE 40S.
TB3
LONG TERM (SUNDAY THROUGH THURSDAY)... MONDAY BEHIND THE COLD FRONT
SLIGHT CHANCE POPS WILL LINGER OVER THE EXTREME EASTERN COUNTIES.
MONDAY NIGHT AN UPPER LEVEL TROUGH WILL BEGIN TO MOVE OUT OF THE
SOUTHERN ROCKIES. THIS FEATURE WILL MOVE ACROSS TEXAS TUESDAY AND
WEDNESDAY. THIS WILL MEAN SLIGHT TO LOW END CHANCE POPS OVER THE
ENTIRE CWA MONDAY NIGHT AND TUESDAY. AND THEN RAIN CHANCES WILL
END FROM WEST TO EAST TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES
THROUGH THIS PERIOD WILL BE WARM AND ALL PRECIPITATION SHOULD BE
RAIN. THE UPPER PATTERN WILL BECOME ZONAL WEDNESDAY AS THE TROUGH
MOVES AWAY TO THE EAST AND THEN A RIDGE WILL BUILD OVER TEXAS. AS
THE RIDGE BUILDS IN AND THE RAIN CLEARS COLDER AIR WILL MOVE IN
THURSDAY MORNING WITH BELOW NORMAL TEMPERATURES THROUGH THE END OF
THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 37 28 35 34 45 / 50 20 50 50 40
AUSTIN BERGSTROM INTL AIRPORT 37 29 36 35 45 / 50 20 50 50 40
NEW BRAUNFELS MUNI AIRPORT 40 30 36 35 47 / 50 30 50 50 40
BURNET MUNI AIRPORT 37 25 34 33 48 / 50 20 50 50 30
DEL RIO INTL AIRPORT 45 31 39 35 53 / 20 60 50 20 -
GEORGETOWN MUNI AIRPORT 36 26 35 34 45 / 50 20 50 50 40
HONDO MUNI AIRPORT 42 30 37 36 50 / 40 50 50 40 20
SAN MARCOS MUNI AIRPORT 39 29 36 35 46 / 50 20 50 50 40
LA GRANGE - FAYETTE REGIONAL 38 31 38 37 45 / 50 30 50 60 50
SAN ANTONIO INTL AIRPORT 42 30 36 35 49 / 50 30 50 50 30
STINSON MUNI AIRPORT 41 31 37 36 49 / 50 50 50 50 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jan 9, 4:41 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 AM CST FRI JAN 9 2015
TXZ171>173-183>194-202>209-217>225-228-101100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
441 AM CST FRI JAN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SLEET IS POSSIBLE ACROSS AREAS NORTH OF A DEL RIO TO BOERNE
TO GIDDINGS LINE TODAY. HOWEVER...NO SIGNIFICANT ICE ACCUMULATIONS
ARE EXPECTED.
PRECIPITATION WILL INCREASE TONIGHT AS TEMPERATURES DROP BELOW
FREEZING ACROSS ALL OF SOUTH CENTRAL TEXAS LEADING TO FREEZING
RAIN AND SLEET DURING THE OVERNIGHT HOURS. MINOR ICE ACCUMULATIONS
ARE POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS OVERNIGHT. TRAVEL
IMPACTS ARE POSSIBLE WHERE THE GREATEST ACCUMULATIONS
OCCUR...PARTICULARLY OVER ELEVATED SURFACES SUCH AS BRIDGES AND
OVERPASSES. THE GREATEST THREAT AREA IS NORTH OF A LINE FROM EAGLE
PASS TO PLEASANTON TO GONZALES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
FREEZING RAIN AND SLEET WILL BE POSSIBLE ON SATURDAY. TEMPERATURES
WILL RISE WITH FREEZING RAIN AND SLEET ENDING FROM SOUTH TO NORTH
MID MORNING INTO EARLY AFTERNOON. MINOR ICE ACCUMULATIONS ARE
POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS SATURDAY MORNING.
TRAVEL IMPACTS ARE POSSIBLE WHERE THE GREATEST ACCUMULATIONS
OCCUR...PARTICULARLY OVER ELEVATED SURFACES SUCH AS BRIDGES AND
OVERPASSES. THE GREATEST THREAT AREA IS NORTH OF A LINE FROM EAGLE
PASS TO PLEASANTON TO GONZALES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT THROUGH EARLY
AFTERNOON ON SATURDAY .
Winter Weather, Bandera
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Blanco
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Blanco forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Burnet
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Comal
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Comal forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Edwards
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Kendall
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Kerr
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Real
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Real forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Travis
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Travis forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
Winter Weather, Uvalde
- When
- January 9, 11:44 AM CST to January 10, 10:59 PM CST
- Where
- Uvalde forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
A strong arctic cold front moved through South Central Texas bringing winter precipitation. Freezing rain and drizzle spread across most of South Central Texas. Ice accumulated on roads in Jollyville (TX360 and MOPAC) and near Mountain Home where there were icy spots on I10 from Hwy16 to the Kerr Kimble County line as well as on Hwy16 from Kerrville to the Kerr Bandera County line. The ASOS at Burnet Municipal Airport-Kate Craddock Field (KBMQ) reported 0.11 inches of ice. Elsewhere a thin layer of ice accumulated on elevated surfaces in Johnson City, Anderson Mill, New Braunfels, Hollywood Park, Bandera, Cedar Park, Rocksprings, Utopia, and Sabinal.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, January 9 to 10, 20152 deaths · 6 events
- Winter Weather in North Carolina, January 9, 20151 death · $70,000 · 2 events
- Lake-Effect Snow in New York, January 9 to 11, 2015$45,000 · 2 events
- Cold in Wisconsin, January 9 to 10, 201520 events
- High Surf in Hawaii, January 9 to 10, 201511 events
- Winter Weather in North Carolina, January 9, 20153 events
- High Wind in Massachusetts, January 9, 201553 kt wind · 3 events
- Dense Fog in Colorado, January 9 to 10, 20153 events
- Winter Weather in Mississippi, January 9, 20152 events
- Winter Weather in North Carolina, January 9, 20151 event
- Dense Fog in Colorado, January 9, 20151 event
- High Wind in Rhode Island, January 9, 201551 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557605, 557606, 557607, 557608, 557609, 557610, 557611, 557612, 557613, 557614.